Alert archive / Iowa / River Flood Warnings in 2013

River Flood Warning 10, NWS Quad Cities, IA

March 10, 2013Des Moines County, Henry County, Lee County, Iowa

NWS Quad Cities, IA issued this river flood warning at Mar 10, 2013, 11:16 AM CDT for Des Moines County, Henry County, Lee County, Iowa. It took effect at Mar 10, 2013, 7:00 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Mar 10, 2013, 11:16 AM CDT (16:16 UTC)
In effect from
Mar 10, 2013, 7:00 PM CDT
Expired
Mar 15, 2013, 5:30 AM CDT
In force
4 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Moderate

Counties Des Moines County, IA, Henry County, IA, Lee County, IA

The radar

The Quad Cities radar (KDVN), 109 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Skunk River at Augusta (AGSI4). The gauge peaked at 16.42 ft at Mar 11, 2013, 2:00 PM CDT.

actionminormoderate05101503/1003/1103/1203/1303/1403/1503/16
Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05474000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 8:51 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 10, 8:51 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
851 AM CDT SUN MAR 10 2013

.UPDATE...
HAVE EXPANDED THE DENSE FOG ADVISORY UNTIL NOON INTO OUR SW CWA AS
VISIBILITIES HAVE LOWERED TO LESS THAN 1/4 MILE. LARGE AREA OF
RAIN IN MISSOURI CONTINUES TO PUSH NORTHWARD AND WILL SPREAD OVER MUCH
OF THE DVN CWA THIS MORNING AND CONTINUE THROUGH THE AFTERNOON
HOURS. EXPECT ADDITIONAL RAINFALL AMOUNTS TODAY OF 1/4 TO 1/2
INCH AT MANY LOCATIONS.

&&

.AVIATION... /ISSUED 648 AM CDT SUN MAR 10 2013/

IFR/LIFR CONDS EXPECTED MUCH OF TODAY AND TONIGHT. DENSE FOG THIS
MORNING ESPECIALLY AT KCID/KDBQ MUCH OF THE MORNING THEN RAIN
SPREADS BACK ACROSS THE TAF SITES LATER THIS MORNING AND AFTERNOON.
A COLD FRONT BRINGING COLDER AIR INTO EASTERN IA WILL CHANGE THE
RAIN OVER TO SNOW BY EVENING WITH THE SNOW CONTINUING TONIGHT.
SOUTHEAST WINDS LESS THAN 10 KNOTS AHEAD OF THE FRONT BECOMING
NORTHEAST TO NORTH 10 TO 20 KNOTS TONIGHT WITH GUSTS TO NEAR 25
KNOTS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...DENSE FOG ADVISORY UNTIL NOON CDT TODAY FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DUBUQUE-HENRY IA-IOWA-JACKSON-
     JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-VAN BUREN-WASHINGTON.

     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT
     MONDAY FOR BENTON-BUCHANAN-DELAWARE-DUBUQUE-JONES-LINN.

IL...DENSE FOG ADVISORY UNTIL NOON CDT TODAY FOR CARROLL-JO DAVIESS-
     STEPHENSON.

MO...DENSE FOG ADVISORY UNTIL NOON CDT TODAY FOR SCOTLAND.

&&

HAASE
Hazardous weather outlook, Mar 10, 8:02 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
802 AM CDT SUN MAR 10 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111315-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
802 AM CDT SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY IS IN EFFECT FOR PORTIONS OF NORTHEAST
IOWA FOR TONIGHT.

A DENSE FOG ADVISORY IS IN EFFECT FOR PORTIONS OF EASTERN IOWA...
NORTHWEST ILLINOIS AND EXTREME NORTHEAST MISSOURI UNTIL NOON TODAY.

TODAY...AREAS OF DENSE FOG CAN BE EXPECTED THROUGH MUCH OF THE
MORNING IN EASTERN IOWA...NORTHWEST ILLINOIS AND EXTREME NORTHEAST
MISSOURI.

TONIGHT...LOW PRESSURE WILL TRACK OUT OF THE SOUTHERN PLAINS AND INTO
EASTERN IOWA. RAIN WILL CHANGE TO WET SNOW BY EVENING WITH SEVERAL
HOURS OF MODERATE TO LOCALLY HEAVY SNOW OVERNIGHT. ACCUMULATIONS
OF 3 TO 5 INCHES ARE EXPECTED AT MOST LOCATIONS IN NORTHEAST IOWA.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF MORE THAN AN INCH OF SNOW IS APPRECIATED TONIGHT.

HAASE

In the hours before

Special weather statement, Mar 10, 5:49 AM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
549 AM CDT SUN MAR 10 2013

IAZ040>042-051>054-063>065-076-077-087-088-098-ILZ001-MOZ009-010-
101300-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-KEOKUK-WASHINGTON-JEFFERSON-HENRY IA-VAN BUREN-JO DAVIESS-
SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...SIGOURNEY...WASHINGTON...FAIRFIELD...
MOUNT PLEASANT...KEOSAUQUA....GALENA...MEMPHIS...KAHOKA
549 AM CDT SUN MAR 10 2013

...AREAS OF DENSE FOG EARLY THIS MORNING...

THE COMBINATION OF VERY WET GROUND AND LIGHT WINDS HAS RESULTED IN
AREAS OF DENSE FOG ACROSS PORTIONS OF EASTERN IOWA...NORTHWEST ILLINOIS
AND EXTREME NORTHEAST MISSOURI. VISIBILITIES WERE REDUCED TO 1/2 MILE
OR LESS AT SOME LOCATIONS. THE FOG WILL LINGER INTO THE MID MORNING
HOURS AND IF THE DENSE FOG BECOMES MORE WIDESPREAD THEN AN ADVISORY
WILL BE ISSUED.

MOTORISTS SHOULD DRIVE WITH EXTRA CAUTION AND ALLOW ADDITIONAL
TRAVEL TIME. USE LOW BEAMS...REDUCE SPEED...AND ALLOW FOR PLENTY
OF ROOM BETWEEN YOU AND OTHER VEHICLES.

HAASE
Local storm report, Mar 10, 8:57 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 AM CDT SUN MAR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     HEAVY RAIN       1 WNW MORRISON          41.81N 89.98W
03/10/2013  M0.75 INCH       WHITESIDE          IL   TRAINED SPOTTER

            EVENT TOTAL SO FAR.

&&

HAASE
Local storm report, Mar 10, 9:37 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 AM CDT SUN MAR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     HEAVY RAIN       QUASQUETON              42.40N 91.76W
03/10/2013  M1.20 INCH       BUCHANAN           IA   TRAINED SPOTTER

            STILL HAVE 3 INCHES OF SNOW ON THE GROUND

&&

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 9:22 PM CSTRiver Flood WarningDVNJohnson, Washington4 days
Mar 10, 3:46 AM CDTRiver Flood WarningDVNKeokuk5 days
Mar 10, 4:06 AM CDTWinter Weather AdvisoryDVNBenton, Buchanan, Delaware, Dubuque, Jones, Linn17 hr
Mar 10, 6:37 AM CDTDense Fog AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more21 hr
Mar 10, 7:24 AM CDTRiver Flood WarningDVNIowa, Johnson10 days
Mar 10, 7:24 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington6 days
Mar 10, 11:16 AM CDTRiver Flood WarningDVNJackson71 hr
Mar 10, 11:16 AM CDTRiver Flood WarningDVNClinton, Scott11 days
Mar 10, 1:19 PM CDTRiver Flood WarningDVNLouisa8 days
Mar 10, 1:19 PM CDTRiver Flood WarningDVNLouisa9 days
Mar 10, 5:55 PM CDTRiver Flood WarningDVNCedar, Jones, Linn41 hr
Mar 10, 10:30 AM CDTRiver Flood WarningDVNHancock, McDonough70 hr
Mar 10, 10:30 AM CDTRiver Flood WarningDVNClark3 days

Nearby

River Flood Warnings in Iowa, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.